Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Why would blood pressure medication cause my teeth to ache?

This is the second BP medication I have tried. The first one, at a higher dose, caused my teeth to hurt so bad, I thought I had something wrong with them. We cut it down and the tooth pain went away. Due to other issues, I am now trying another medication. Same thing with this one. I have now cut it down, hoping that the tooth pain goes away too.

I've been researching this and can't seem to figure out WHY it would have that effect. I see other people with the same symptom but nothing explaining why. I just find it odd.

Does anyone know???

 
m-avi

Asked by m-avi at 6:40 PM on Jun. 20, 2013 in Health

Level 49 (333,920 Credits)
This question is closed.
Answers (7)
  • I wish I could answer the "why" for you. All I know is that it is definitely a side effect of some BP meds. There was some research at one point that thought it may be due to slight gum swelling or a change in the level of saliva your mouth produces. I'll see if I can find it
    Mrs_Prissy

    Answer by Mrs_Prissy at 6:50 PM on Jun. 20, 2013

  • M-avi! I have been thinking about this & I figured it out. maybe you need a water pill in addition to your BP med. You may be retaning too much fluid because of your HBP. I take Avalide & another water pill Amlodipine 5mg. My Dr. gave it to me after I started Avalide to further lower my BP. Gross but I pee like a racehorse with this additional pill but I used to have swelling in my hands & ankles before I started this pill & now I don't. Maybe that's why your gums are swollen making your teeth hurt. Just an idea but ask your Dr. about a water pill in addition to your BP med. It will probably help a lot! :)

    ILovemyPaulie

    Answer by ILovemyPaulie at 9:34 PM on Jun. 20, 2013

  • I don't know the answer to your question, but I do know that jaw pain is often associated with heart attacks. And blood pressure medicine does affect the muscle of the heart, so I can see how there might be a connection.
    NannyB.

    Answer by NannyB. at 6:46 PM on Jun. 20, 2013

  • I'm not sure, but there are a lot of tiny blood vessels in the gums, so maybe slight changes in pressure would make them sensitive.
    Ballad

    Answer by Ballad at 7:49 PM on Jun. 20, 2013

  • I have been on many different BP meds & I never had this issue. When was your last teeth cleaning? Maybe it's time.
    ILovemyPaulie

    Answer by ILovemyPaulie at 9:13 PM on Jun. 20, 2013

  • BTW, Have you tried Avalide or Diovan? They are both excellent!
    ILovemyPaulie

    Answer by ILovemyPaulie at 9:21 PM on Jun. 20, 2013

  • Thanks ladies.
    m-avi

    Comment by m-avi (original poster) at 12:45 AM on Jun. 21, 2013

close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN